February  2020, 14(1): 97-110. doi: 10.3934/amc.2020008

Two classes of differentially 4-uniform permutations over $ \mathbb{F}_{2^{n}} $ with $ n $ even

1. 

College of Liberal Arts and Science, National University of Defense Technology, ChangSha, 410073, China

2. 

Department of Applied Mathematics, Huainan Normal University, Huainan 232038, China

* Corresponding author: Longjiang Qu

Received  October 2018 Revised  January 2019 Published  August 2019

Fund Project: This research is supported by the National Natural Science Foundation of China (11601177, 61722213, 11771007 and 11701336), Anhui Provincial Natural Science Foundation (1608085QA05) and the Foundation for Distinguished Young Talents in Higher Education of Anhui Province of China (gxyqZD2016258)

A construction of differentially 4-uniform permutations by modifying the values of the inverse function on a union of some cosets of a multiplication subgroup of $ \mathbb{F}_{2^n}^* $ was given by Peng et al. in [15]. In this paper, we extend their results to differentially 4-uniform permutations whose values are different from the values of the inverse function on some subsets of the unit circle of $ \mathbb{F}_{2^n} $ or on the multiplication group of some subfield of $ \mathbb{F}_{2^n} $. Moreover, it has been checked by the Magma software that some permutations in the resulted differentially 4-uniform permutations are CCZ-inequivalent to the known functions for small $ n $.

Citation: Guangkui Xu, Longjiang Qu. Two classes of differentially 4-uniform permutations over $ \mathbb{F}_{2^{n}} $ with $ n $ even. Advances in Mathematics of Communications, 2020, 14 (1) : 97-110. doi: 10.3934/amc.2020008
References:
[1]

C. Bracken and G. Leander, A highly nonlinearity differentially 4-uniform power mapping that permutes fields of even degree, Finite Fields Appl., 16 (2010), 231-242. doi: 10.1016/j.ffa.2010.03.001. Google Scholar

[2]

C. BrackenC. H. Tan and Y. Tan, Binomial differentially 4-uniform permutations with high nonlinearity, Finite Fields Appl., 18 (2012), 537-546. doi: 10.1016/j.ffa.2011.11.006. Google Scholar

[3]

K. A. BrowningJ. F. DillonM. T. McQuistan and A. J. Wolfe, An APN permutation in dimension six, Amer. Math. Soc., Providence, RI, 518 (2010), 33-42. doi: 10.1090/conm/518/10194. Google Scholar

[4]

C. CarletP. Charpin and V. Zinoviev, Codes, bent functions and permutations suitable for DES-like cryptosystems, Des. Codes Cryptogr., 15 (1998), 125-156. doi: 10.1023/A:1008344232130. Google Scholar

[5]

C. Carlet, D. Tang, X. Tang and Q. Liao, New construction of differentially 4-uniform bijections, In: Proceedings of the 9th International Conference on Information Security and Cryptology, Inscrypt 2013, Lecture Notes in Computer Science, New York: Springer, 8567 (2014), 22-38.Google Scholar

[6]

F. Chabaud and S. Vadenay, Links between differential and linear cryptanalysis, In: Advances in Cryptology-EUROCRYPT'94. Lecture Notes in Computer Science, Berlin-Heidelberg: Springer, 950 (1995), 356-365. doi: 10.1007/BFb0053450. Google Scholar

[7]

S. H. Fu and X. T. Feng, Involutory differentially 4-uniform permutations from known constructions, Des. Codes Cryptogr., 87 (2019), 31-56. doi: 10.1007/s10623-018-0482-5. Google Scholar

[8]

R. Gold, Maximal recursive sequences with 3-valued recursive cross-correlation functions, IEEE Trans. Inf. Theory, 14 (1968), 154-156. doi: 10.1109/TIT.1968.1054106. Google Scholar

[9]

T. Kasami, The weight enumerators for several classes of subcodes of the 2nd order binary reed-muller codes, Inf. Control, 18 (1971), 369-394. doi: 10.1016/S0019-9958(71)90473-6. Google Scholar

[10]

G. Lachaud and J. Wolfmann, The weights of the orthogonals of the extended quadratic binary Goppa codes, IEEE Trans. Inf. Theory, 36 (1990), 686-692. doi: 10.1109/18.54892. Google Scholar

[11]

Y. Q. Li and M. S. Wang, Constructing differentially 4-uniform permutations over $\mathbb{F}_{2^2m}$ from quadratic APN permutations over $\mathbb{F}_{2^{2m+1}}$, Des. Codes Cryptogr., 72 (2014), 249-264. doi: 10.1007/s10623-012-9760-9. Google Scholar

[12]

Y. Li, M. Wang and Y. Yu, Constructing differentially 4-uniform permutations over $\mathbb{F}_{2^2k}$ from the inverse function revisted, http://eprint.iacr.org/2013/731.Google Scholar

[13]

F. J. MacWilliams and N. J. A. Sloane, The Theory of Error-Correcting Codes, Amsterdam: North Holland, 1977. Google Scholar

[14]

K. Nyberg, Differentially uniform mappings for cryptography, In: Advances in Cryptology-EUROCRYPT' 93, Lecture Notes in Computer Science, Berlin-Heidelberg: Springer, 765 (1994), 55-64. doi: 10.1007/3-540-48285-7_6. Google Scholar

[15]

J. PengC. H. Tan and Q. C. Wang, A new family of differentially 4-uniform permutations over $\mathbb{F}_{2^2k}$ for odd $k$, Sci. China Math., 59 (2016), 1221-1234. doi: 10.1007/s11425-016-5122-9. Google Scholar

[16]

J. Peng and C. Tan, New explicit constructions of differentially 4-uniform permutations via special partitions of $\mathbb{F}_{2^2k}$, Finite Fields Appl., 40 (2016), 73-89. doi: 10.1016/j.ffa.2016.03.003. Google Scholar

[17]

J. PengC. Tan and Q. Wang, New secondary constructions of differentially 4-uniform permutations over $\mathbb{F}_{2^2k}$, Int. J. Comput. Math., 94 (2017), 1670-1693. doi: 10.1080/00207160.2016.1227433. Google Scholar

[18]

J. Peng and C. Tan, New differentially 4-uniform permutations by modifying the inverse function on subfields, Cryptogr. Commun., 9 (2017), 363-378. doi: 10.1007/s12095-016-0181-x. Google Scholar

[19]

L. J. QuY. TanC. H. Tan and C. Li, Constructing differentially 4-uniform permutations over $\mathbb{F}_{2^2k}$ via the switching method, IEEE Trans. Inf. Theory, 59 (2013), 4675-4686. doi: 10.1109/TIT.2013.2252420. Google Scholar

[20]

L. J. QuY. TanC. Li and G. Gong, More constructions of differentially 4-uniform permutations on $\mathbb{F}_{2^2k}$, Des. Codes Cryptogr., 78 (2016), 391-408. doi: 10.1007/s10623-014-0006-x. Google Scholar

[21]

D. TangC. Carlet and X. Tang, Differentially 4-uniform bijections by permuting the inverse function, Des. Codes Cryptogr., 77 (2015), 117-141. doi: 10.1007/s10623-014-9992-y. Google Scholar

[22]

G. K. Xu and X. W. Cao, Constructing new piecewise differentially 4-uniform permutations from known APN functions, Int. J. Found. Comput., 26 (2015), 599-609. doi: 10.1142/S0129054115500331. Google Scholar

[23]

Y. XuY. LiC. Wu and F. Liu, On the construction of differentially 4-uniform involutions, Finite Fields Appl., 47 (2017), 309-329. doi: 10.1016/j.ffa.2017.06.004. Google Scholar

[24]

Z. B. ZhaL. Hu and S. W. Sun, Constructing new differentially 4-uniform permutations from the inverse function, Finite Fields Appl., 25 (2014), 64-78. doi: 10.1016/j.ffa.2013.08.003. Google Scholar

[25]

Z. B. ZhaL. HuS. W. Sun and J. Y. Shan, Further results on differentially 4-uniform permutations over $\mathbb{F}_{2^2m}$, Sci. China Math., 58 (2015), 1577-1588. doi: 10.1007/s11425-015-4996-2. Google Scholar

show all references

References:
[1]

C. Bracken and G. Leander, A highly nonlinearity differentially 4-uniform power mapping that permutes fields of even degree, Finite Fields Appl., 16 (2010), 231-242. doi: 10.1016/j.ffa.2010.03.001. Google Scholar

[2]

C. BrackenC. H. Tan and Y. Tan, Binomial differentially 4-uniform permutations with high nonlinearity, Finite Fields Appl., 18 (2012), 537-546. doi: 10.1016/j.ffa.2011.11.006. Google Scholar

[3]

K. A. BrowningJ. F. DillonM. T. McQuistan and A. J. Wolfe, An APN permutation in dimension six, Amer. Math. Soc., Providence, RI, 518 (2010), 33-42. doi: 10.1090/conm/518/10194. Google Scholar

[4]

C. CarletP. Charpin and V. Zinoviev, Codes, bent functions and permutations suitable for DES-like cryptosystems, Des. Codes Cryptogr., 15 (1998), 125-156. doi: 10.1023/A:1008344232130. Google Scholar

[5]

C. Carlet, D. Tang, X. Tang and Q. Liao, New construction of differentially 4-uniform bijections, In: Proceedings of the 9th International Conference on Information Security and Cryptology, Inscrypt 2013, Lecture Notes in Computer Science, New York: Springer, 8567 (2014), 22-38.Google Scholar

[6]

F. Chabaud and S. Vadenay, Links between differential and linear cryptanalysis, In: Advances in Cryptology-EUROCRYPT'94. Lecture Notes in Computer Science, Berlin-Heidelberg: Springer, 950 (1995), 356-365. doi: 10.1007/BFb0053450. Google Scholar

[7]

S. H. Fu and X. T. Feng, Involutory differentially 4-uniform permutations from known constructions, Des. Codes Cryptogr., 87 (2019), 31-56. doi: 10.1007/s10623-018-0482-5. Google Scholar

[8]

R. Gold, Maximal recursive sequences with 3-valued recursive cross-correlation functions, IEEE Trans. Inf. Theory, 14 (1968), 154-156. doi: 10.1109/TIT.1968.1054106. Google Scholar

[9]

T. Kasami, The weight enumerators for several classes of subcodes of the 2nd order binary reed-muller codes, Inf. Control, 18 (1971), 369-394. doi: 10.1016/S0019-9958(71)90473-6. Google Scholar

[10]

G. Lachaud and J. Wolfmann, The weights of the orthogonals of the extended quadratic binary Goppa codes, IEEE Trans. Inf. Theory, 36 (1990), 686-692. doi: 10.1109/18.54892. Google Scholar

[11]

Y. Q. Li and M. S. Wang, Constructing differentially 4-uniform permutations over $\mathbb{F}_{2^2m}$ from quadratic APN permutations over $\mathbb{F}_{2^{2m+1}}$, Des. Codes Cryptogr., 72 (2014), 249-264. doi: 10.1007/s10623-012-9760-9. Google Scholar

[12]

Y. Li, M. Wang and Y. Yu, Constructing differentially 4-uniform permutations over $\mathbb{F}_{2^2k}$ from the inverse function revisted, http://eprint.iacr.org/2013/731.Google Scholar

[13]

F. J. MacWilliams and N. J. A. Sloane, The Theory of Error-Correcting Codes, Amsterdam: North Holland, 1977. Google Scholar

[14]

K. Nyberg, Differentially uniform mappings for cryptography, In: Advances in Cryptology-EUROCRYPT' 93, Lecture Notes in Computer Science, Berlin-Heidelberg: Springer, 765 (1994), 55-64. doi: 10.1007/3-540-48285-7_6. Google Scholar

[15]

J. PengC. H. Tan and Q. C. Wang, A new family of differentially 4-uniform permutations over $\mathbb{F}_{2^2k}$ for odd $k$, Sci. China Math., 59 (2016), 1221-1234. doi: 10.1007/s11425-016-5122-9. Google Scholar

[16]

J. Peng and C. Tan, New explicit constructions of differentially 4-uniform permutations via special partitions of $\mathbb{F}_{2^2k}$, Finite Fields Appl., 40 (2016), 73-89. doi: 10.1016/j.ffa.2016.03.003. Google Scholar

[17]

J. PengC. Tan and Q. Wang, New secondary constructions of differentially 4-uniform permutations over $\mathbb{F}_{2^2k}$, Int. J. Comput. Math., 94 (2017), 1670-1693. doi: 10.1080/00207160.2016.1227433. Google Scholar

[18]

J. Peng and C. Tan, New differentially 4-uniform permutations by modifying the inverse function on subfields, Cryptogr. Commun., 9 (2017), 363-378. doi: 10.1007/s12095-016-0181-x. Google Scholar

[19]

L. J. QuY. TanC. H. Tan and C. Li, Constructing differentially 4-uniform permutations over $\mathbb{F}_{2^2k}$ via the switching method, IEEE Trans. Inf. Theory, 59 (2013), 4675-4686. doi: 10.1109/TIT.2013.2252420. Google Scholar

[20]

L. J. QuY. TanC. Li and G. Gong, More constructions of differentially 4-uniform permutations on $\mathbb{F}_{2^2k}$, Des. Codes Cryptogr., 78 (2016), 391-408. doi: 10.1007/s10623-014-0006-x. Google Scholar

[21]

D. TangC. Carlet and X. Tang, Differentially 4-uniform bijections by permuting the inverse function, Des. Codes Cryptogr., 77 (2015), 117-141. doi: 10.1007/s10623-014-9992-y. Google Scholar

[22]

G. K. Xu and X. W. Cao, Constructing new piecewise differentially 4-uniform permutations from known APN functions, Int. J. Found. Comput., 26 (2015), 599-609. doi: 10.1142/S0129054115500331. Google Scholar

[23]

Y. XuY. LiC. Wu and F. Liu, On the construction of differentially 4-uniform involutions, Finite Fields Appl., 47 (2017), 309-329. doi: 10.1016/j.ffa.2017.06.004. Google Scholar

[24]

Z. B. ZhaL. Hu and S. W. Sun, Constructing new differentially 4-uniform permutations from the inverse function, Finite Fields Appl., 25 (2014), 64-78. doi: 10.1016/j.ffa.2013.08.003. Google Scholar

[25]

Z. B. ZhaL. HuS. W. Sun and J. Y. Shan, Further results on differentially 4-uniform permutations over $\mathbb{F}_{2^2m}$, Sci. China Math., 58 (2015), 1577-1588. doi: 10.1007/s11425-015-4996-2. Google Scholar

Table 1.  Differential spectrum and nonlinearity of functions in Theorem 3.2 over $ \mathbb{F}_{2^{10}} $
$ U $ Differential spectrum Nonlinearity Ref.
$ U_0 $ [526419, 518490, 2643] 478 [15]
$ U_1 $ [528021, 515286, 4245] 476 This paper
$ U_2 $ [529605, 512118, 5829] 474 This paper
$ U_3 $ [531171, 508986, 7395] 474 This paper
$ U_4 $ [532719, 505890, 8943] 472 This paper
$ U_5 $ [534249, 502830, 10473] 472 This paper
$ U_6 $ [535761, 499806, 11985] 470 This paper
$ U_7 $ [537255, 496818, 13479] 468 This paper
$ U_8 $ [538731, 493866, 14955] 466 This paper
$ U_9 $ [540189, 490950, 16413] 464 This paper
$ \mathcal{U} $ [541629, 488070, 17853] 462 This paper
$ U $ Differential spectrum Nonlinearity Ref.
$ U_0 $ [526419, 518490, 2643] 478 [15]
$ U_1 $ [528021, 515286, 4245] 476 This paper
$ U_2 $ [529605, 512118, 5829] 474 This paper
$ U_3 $ [531171, 508986, 7395] 474 This paper
$ U_4 $ [532719, 505890, 8943] 472 This paper
$ U_5 $ [534249, 502830, 10473] 472 This paper
$ U_6 $ [535761, 499806, 11985] 470 This paper
$ U_7 $ [537255, 496818, 13479] 468 This paper
$ U_8 $ [538731, 493866, 14955] 466 This paper
$ U_9 $ [540189, 490950, 16413] 464 This paper
$ \mathcal{U} $ [541629, 488070, 17853] 462 This paper
Table 2.  Differential spectrum and nonlinearity of functions in Section 4 over $ \mathbb{F}_{2^{n}} $
$ n $ $ m $ $ f $ $ \gamma $ Differential spectrum Nonlinearity
12 4 Theorem 4.4 $ \xi^{273} $ [8420895, 8317890, 34335] 1978
12 4 Theorem 4.4 $ \xi^{819} $ [8422155, 8315370, 35595] 1978
12 4 Theorem 4.4 $ \omega $ [8421255, 8317170, 34695] 1980
12 4 Theorem 4.4 $ \xi^{1638} $ [8422155, 8315370, 35595] 1980
12 4 Theorem 4.4 $ \xi^{1911} $ [8420895, 8317890, 34335] 1980
6 3 Theorem 4.8 $ \eta^{9} $ [2226, 1596,210] 22
8 4 Theorem 4.8 $ \omega $ [34515, 28890, 1875] 108
$ n $ $ m $ $ f $ $ \gamma $ Differential spectrum Nonlinearity
12 4 Theorem 4.4 $ \xi^{273} $ [8420895, 8317890, 34335] 1978
12 4 Theorem 4.4 $ \xi^{819} $ [8422155, 8315370, 35595] 1978
12 4 Theorem 4.4 $ \omega $ [8421255, 8317170, 34695] 1980
12 4 Theorem 4.4 $ \xi^{1638} $ [8422155, 8315370, 35595] 1980
12 4 Theorem 4.4 $ \xi^{1911} $ [8420895, 8317890, 34335] 1980
6 3 Theorem 4.8 $ \eta^{9} $ [2226, 1596,210] 22
8 4 Theorem 4.8 $ \omega $ [34515, 28890, 1875] 108
[1]

Claude Carlet, Yousuf Alsalami. A new construction of differentially 4-uniform $(n,n-1)$-functions. Advances in Mathematics of Communications, 2015, 9 (4) : 541-565. doi: 10.3934/amc.2015.9.541

[2]

Grégory Berhuy. Algebraic space-time codes based on division algebras with a unitary involution. Advances in Mathematics of Communications, 2014, 8 (2) : 167-189. doi: 10.3934/amc.2014.8.167

[3]

Sihong Su. A new construction of rotation symmetric bent functions with maximal algebraic degree. Advances in Mathematics of Communications, 2019, 13 (2) : 253-265. doi: 10.3934/amc.2019017

[4]

Wenying Zhang, Zhaohui Xing, Keqin Feng. A construction of bent functions with optimal algebraic degree and large symmetric group. Advances in Mathematics of Communications, 2020, 14 (1) : 23-33. doi: 10.3934/amc.2020003

[5]

Cristóbal Camarero, Carmen Martínez, Ramón Beivide. Identifying codes of degree 4 Cayley graphs over Abelian groups. Advances in Mathematics of Communications, 2015, 9 (2) : 129-148. doi: 10.3934/amc.2015.9.129

[6]

Koh Katagata. On a certain kind of polynomials of degree 4 with disconnected Julia set. Discrete & Continuous Dynamical Systems - A, 2008, 20 (4) : 975-987. doi: 10.3934/dcds.2008.20.975

[7]

Bernard Host, Alejandro Maass, Servet Martínez. Uniform Bernoulli measure in dynamics of permutative cellular automata with algebraic local rules. Discrete & Continuous Dynamical Systems - A, 2003, 9 (6) : 1423-1446. doi: 10.3934/dcds.2003.9.1423

[8]

Na Zhao, Zheng-Hai Huang. A nonmonotone smoothing Newton algorithm for solving box constrained variational inequalities with a $P_0$ function. Journal of Industrial & Management Optimization, 2011, 7 (2) : 467-482. doi: 10.3934/jimo.2011.7.467

[9]

Daniele Bartoli, Leo Storme. On the functional codes arising from the intersections of algebraic hypersurfaces of small degree with a non-singular quadric. Advances in Mathematics of Communications, 2014, 8 (3) : 271-280. doi: 10.3934/amc.2014.8.271

[10]

Yaping Wu, Xiuxia Xing, Qixiao Ye. Stability of travelling waves with algebraic decay for $n$-degree Fisher-type equations. Discrete & Continuous Dynamical Systems - A, 2006, 16 (1) : 47-66. doi: 10.3934/dcds.2006.16.47

[11]

Jaume Llibre, Y. Paulina Martínez, Claudio Vidal. Linear type centers of polynomial Hamiltonian systems with nonlinearities of degree 4 symmetric with respect to the y-axis. Discrete & Continuous Dynamical Systems - B, 2018, 23 (2) : 887-912. doi: 10.3934/dcdsb.2018047

[12]

Sami Aouaoui. On some semilinear equation in $R^4$ containing a Laplacian term and involving nonlinearity with exponential growth. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2185-2201. doi: 10.3934/cpaa.2015.14.2185

[13]

Edmond W. H. Lee. Equational theories of unstable involution semigroups. Electronic Research Announcements, 2017, 24: 10-20. doi: 10.3934/era.2017.24.002

[14]

Washiela Fish, Jennifer D. Key, Eric Mwambene. Partial permutation decoding for simplex codes. Advances in Mathematics of Communications, 2012, 6 (4) : 505-516. doi: 10.3934/amc.2012.6.505

[15]

Jaume Llibre, Y. Paulina Martínez, Claudio Vidal. Phase portraits of linear type centers of polynomial Hamiltonian systems with Hamiltonian function of degree 5 of the form $ H = H_1(x)+H_2(y)$. Discrete & Continuous Dynamical Systems - A, 2019, 39 (1) : 75-113. doi: 10.3934/dcds.2019004

[16]

Vincent Astier, Thomas Unger. Signatures, sums of hermitian squares and positive cones on algebras with involution. Electronic Research Announcements, 2018, 25: 16-26. doi: 10.3934/era.2018.25.003

[17]

Rui Pacheco, Helder Vilarinho. Statistical stability for multi-substitution tiling spaces. Discrete & Continuous Dynamical Systems - A, 2013, 33 (10) : 4579-4594. doi: 10.3934/dcds.2013.33.4579

[18]

David Ralston. Heaviness in symbolic dynamics: Substitution and Sturmian systems. Discrete & Continuous Dynamical Systems - S, 2009, 2 (2) : 287-300. doi: 10.3934/dcdss.2009.2.287

[19]

Marcy Barge, Sonja Štimac, R. F. Williams. Pure discrete spectrum in substitution tiling spaces. Discrete & Continuous Dynamical Systems - A, 2013, 33 (2) : 579-597. doi: 10.3934/dcds.2013.33.579

[20]

Alessandro Fonda, Andrea Sfecci. Multiple periodic solutions of Hamiltonian systems confined in a box. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1425-1436. doi: 10.3934/dcds.2017059

2018 Impact Factor: 0.879

Article outline

Figures and Tables

[Back to Top]